# SDR CA040915008

- Difficulty date: April 30, 2004
- Submitted: October 5, 2004
- Operation: General aviation
- Make and model: Cessna 180J
- Aircraft time: 7,464 hours
- Engine: Cont O470S
- Propeller: Mcauly 2A34C203
- System (JASC): 3246 · Wheel/Ski/Float
- Part: Strap
- Part number: 16449
- Condition: Corroded
- Location: Float
- Component: Float
- Component part number: 6282960
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) SLIGHT BULGE WAS NOTED ON EDGE OF STRAP (PN 16449) EXTERIOR OF FLOAT SKIN.  FURTHER INVESTIGATION INVOLVED REMOVING STRAP ASSY FROM FLOAT SKIN, INVESTIGATION REVEALED EXTENSIVE CORROSION, TO POINT THAT FLOAT HULL SKIN WAS SEVERELY DEFORMED(BEING PUSHED INWARD FROM CORROSION PROCESS HAPPENING UNDER STRAP).  VERY FEW VISUAL CLUES WERE PRESENT ON EXTERIOR OF FLOAT.  ONLY WAY POSITIVE ID WAS PREFORMED WAS TO REMOVE SPREADER BARS FROM FLOATS AND CONDUCT DETAILED VISUAL INSP ON UNDER SIDE OF STRAP ATTACHING POINTS.  RECOMMEND THIS DETAILED INSP AT TIME OF MAJOR OVERHAUL.  NOTE: THIS SET OF FLOATS HAD OPERATED FOR MOST OF THEIR LIFE IN FRESH WATER ENVIRONMENT, FOR LAST 8 YEARS HAVE BEEN OPERATED IN SALTWATER.
